Alert archive / Oklahoma / Special Weather Statements in 2014
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 7, 2014, 2:35 AM CDT for Craig County, Nowata County, Ottawa County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2014, 2:35 AM CDT (07:35 UTC)
- Expired
- Aug 7, 2014, 3:15 AM CDT
- In force
- 40 min
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Nowata County, OK, Ottawa County, OK
The radar
The Tulsa radar (KINX), 78 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1446 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1593 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
082
WWUS84 KTSA 070735
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
235 AM CDT THU AUG 7 2014
OKZ056>058-063-070815-
CRAIG OK-DELAWARE OK-NOWATA OK-OTTAWA OK-
235 AM CDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CRAIG...NORTHERN DELAWARE...NOWATA AND OTTAWA
AT 235 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM COMMERCE TO PYRAMID CORNERS TO JUST SOUTH OF
DELAWARE...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS
INCLUDE...BERNICE...NOWATA...DELAWARE...LENAPAH...MIAMI...COMMERCE...
AFTON...FAIRLAND...NARCISSA...WYANDOTTE...OTTAWA...PEORIA...QUAPAW...
CARDIN...PICHER...VINITA...WHITE OAK...CENTRALIA...HOLLOW...PYRAMID
CORNERS...BLUEJACKET...CENTRAILIA...WELCH...BERNICE STATE PARK AND
TWIN BRIDGES STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3661 9463 3660 9544 3676 9580 3700 9541
3700 9463
TIME...MOT...LOC 0735Z 291DEG 24KT 3695 9489 3679 9518
3675 9564
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 6, 11:53 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 6, 11:53 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1153 PM CDT WED AUG 6 2014 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. FOR THE 6Z TAFS... AN AREA OF SHOWERS AND THUNDERSTORMS MOVING SOUTHWARD IN SOUTHEAST KANSAS LOOK TO AFFECT NORTHEAST OKLAHOMA SITES WITHIN THE NEXT HOUR OR TWO. THIS ACTIVITY IS EXPECTED TO REACH NORTHWEST ARKANSAS SITES BEFORE SUNRISE. && .PREV DISCUSSION... /ISSUED 929 PM CDT WED AUG 6 2014/ ..UPDATE... DISCUSSION... CONVECTION CONTINUES TO GRADUALLY INCREASE ACROSS SOUTHWESTERN KS WITHIN BASE OF MID LEVEL TROUGH AXIS. IDEA REMAINS THAT THIS CONVECTION WILL CONTINUE TO SPREAD SOUTHEASTWARD AND EVENTUALLY INTO NE OK / NW AR OVERNIGHT. UPDATED FORECAST WILL INCREASE PRECIP CHANCES ACROSS THESE AREAS. ALL OTHER ELEMENTS REMAIN ON TRACK. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...06
Hazardous weather outlook, Aug 6, 5:10 PM CDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 510 PM CDT WED AUG 6 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 510 PM CDT WED AUG 6 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...PRIMARILY NORTHEAST OF A LINE FROM TULSA TO FORT SMITH. ONSET...ONGOING AND CONTINUING OVERNIGHT. DANGEROUS HEAT. RISK...ELEVATED. AREA...ALL EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING...IMPROVING AFTER SUNSET. DISCUSSION... THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE AFTERNOON HOURS... AND ALSO PERSIST INTO THE OVERNIGHT HOURS. STRONG INSTABILITY REMAINS ACROSS THE REGION AND WILL SUPPORT A LIMITED RISK OF SEVERE WEATHER. DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER CONCERN. ADDITIONALLY...HOT AND HUMID WEATHER CONTINUES ACROSS THE REGION WITH HEAT INDEX VALUE AROUND 100 DEGREES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... A WEAK FRONTAL BOUNDARY WILL GRADUALLY SAG SOUTHWARD INTO NORTHEAST OKLAHOMA AND WESTERN ARKANSAS THURSDAY THROUGH SATURDAY. THIS BOUNDARY WILL SERVE AS A FOCUS FOR DAILY THUNDERSTORM CHANCES. A SLIGHTLY STRONGER FRONT WILL PUSH FURTHER SOUTH INTO THE REGION SUNDAY AND MONDAY...AND AGAIN SERVE AS A FOCUS FOR THUNDERSTORM CHANCES. NO APPRECIABLE COOLING IS EXPECTED WITH THE FRONTS...THUS HOT AND HUMID WEATHER WILL PERSIST INTO NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 7, 2:35 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
235 AM CDT THU AUG 7 2014
OKZ056>058-063-070815-
CRAIG OK-DELAWARE OK-NOWATA OK-OTTAWA OK-
235 AM CDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CRAIG...NORTHERN DELAWARE...NOWATA AND OTTAWA
AT 235 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM COMMERCE TO PYRAMID CORNERS TO JUST SOUTH OF
DELAWARE...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS
INCLUDE...BERNICE...NOWATA...DELAWARE...LENAPAH...MIAMI...COMMERCE...
AFTON...FAIRLAND...NARCISSA...WYANDOTTE...OTTAWA...PEORIA...QUAPAW...
CARDIN...PICHER...VINITA...WHITE OAK...CENTRALIA...HOLLOW...PYRAMID
CORNERS...BLUEJACKET...CENTRAILIA...WELCH...BERNICE STATE PARK AND
TWIN BRIDGES STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3661 9463 3660 9544 3676 9580 3700 9541
3700 9463
TIME...MOT...LOC 0735Z 291DEG 24KT 3695 9489 3679 9518
3675 9564The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 3:11 AM CDT | Special Weather Statement | TSA | Delaware | 49 min |
| Aug 7, 3:14 AM CDT | Special Weather Statement | TSA | Washington | 46 min |
| Aug 7, 4:45 AM CDT | Special Weather Statement | TSA | Delaware, Mayes | 45 min |
| Aug 7, 4:52 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes | 23 min |
| Aug 7, 5:24 AM CDT | Special Weather Statement | TSA | Adair | 36 min |
| Aug 7, 6:11 AM CDT | Special Weather Statement | TSA | Adair | 49 min |
Nearby
Special Weather Statements in Oklahoma, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.